My husband has had edema in feet, ankels and little leg involvement. His cardiologist keeps telling him to take his lasix 20mg and even go up to 40 or 60mg when necessary. It doesn't seem to do any good in reducing the edema...if at all it is minimal. We noticed over last week that there were a couple of days where we were super busy and he just forgot to take the lasix.....lo and behold...the edema reduced dramatically. Today after 4 days of being off the lasix the edema is coming back. Does this make any sense? He does have emphysema (severe) and we realize it is having an effect on the heart.....but this edema has been an ongoing problem for a year or two with the lasix not really doing much. And all the dr says is "keep taking it and increase if necessary".......why would he have a reduction in the edema when he is off the drug? What should he be doing?
Normally, the edema shouldn’t reduce when one is off a diuretic. However, there are other factors also which contribute to the development of edema like amount of salt intake, exercise, cardiac output (functioning of the heart) etc and that could have contributed in the decrease of edema during that phase. However, he’ll need lasix on long term basis. I sincerely hope that helps. Take care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.